Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 233, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 3:22 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2008, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 5, 2008, 4:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:28 PM EDT | TSTM WND GST 60 | Northwoods Mall, SC | ESTIMATED 60 MPH WIND GUST. TREE LIMBS DOWN. WATER OVER THE ROAD AT THE 200O BLOCK OF DUNLAP AVENUE. |
| Jul 5, 3:30 PM EDT | TSTM WND DMG | Northwoods Mall, SC | TREES DOWN NEAR NORTHWOODS MALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 051922 SVRCHS SCC015-019-035-052015- /O.NEW.KCHS.SV.W.0233.080705T1922Z-080705T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... EXTREME EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 415 PM EDT * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON AIRPORT...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CHARLESTON AIRPORT...LADSON... HANAHAN...GOOSE CREEK... NORTH CHARLESTON... DANIEL ISLAND... WANDO...CAINHOY... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3301 8019 3316 7973 3295 7963 3285 7997 TIME...MOT...LOC 1922Z 263DEG 13KT 3293 8003 $$
3 follow-up statements
000 WWUS52 KCHS 051933 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT SAT JUL 5 2008 SCC015-019-035-052015- /O.CON.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/ BERKELEY SC-DORCHESTER SC-CHARLESTON SC- 330 PM EDT SAT JUL 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL CHARLESTON...EXTREME EAST CENTRAL DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHARITY...OR ABOUT 13 MILES EAST OF GOOSE CREEK...MOVING EAST AT 12 MPH. IN ADDITION...ANOTHER LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR CHARLESTON AIRPORT TO NEAR GOOSE CREEK. THIS LINE OF STORMS WAS MOVING EAST AT 12 MPH AND PRODUCED TREE DAMAGE NEAR NORTHWOODS MALL. WINDS GUST FROM 60 TO 70 MPH IS POSSIBLE WITH THIS LINE OF STORMS. IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3301 8019 3316 7973 3295 7963 3285 7997 TIME...MOT...LOC 1930Z 251DEG 10KT 3304 7980 $$
000
WWUS52 KCHS 051953
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 5 2008
SCC035-052003-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
DORCHESTER SC-
353 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
DORCHESTER COUNTY HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
3316 7973 3295 7963
TIME...MOT...LOC 1953Z 264DEG 14KT 3310 7983 3303 7975
3291 7984
$$
SCC015-019-052015-
/O.CON.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
BERKELEY SC-CHARLESTON SC-
353 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW HOPE TO SMITH TO
CAINHOY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MONCKS
CORNER TO 16 MILES EAST OF GOOSE CREEK TO 10 MILES NORTHEAST OF
CHARLESTON...MOVING EAST AT 16 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
3316 7973 3295 7963
TIME...MOT...LOC 1953Z 264DEG 14KT 3310 7983 3303 7975
3291 7984
$$000
WWUS52 KCHS 052007
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SAT JUL 5 2008
SCC015-019-052017-
/O.EXP.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
BERKELEY SC-CHARLESTON SC-
407 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 415 PM EDT...
AT 407 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
3316 7973 3295 7963
TIME...MOT...LOC 2007Z 264DEG 14KT 3311 7976 3304 7968
3292 7978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 5, 1:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 152 PM EDT SAT JUL 5 2008 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST MSAS ANALYSIS SHOWS STRENGTHENING INLAND SURFACE TROUGH THIS MORNING...WHILE WATER VAPOR IMAGERY DEPICTS THE AMPLIFIED UPPER TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. WEAK SHORTWAVE ENERGY IS CURRENTLY PUSHING OFF THE GEORGIA AND SOUTH CAROLINA COAST...AND MODELS SUGGEST THAT WEAK IMPULSES COULD CONTINUE TO TRACK ALONG THE BASE OF THE UPPER TROUGH THROUGH THE DAY. HIGHER PWAT VALUES AND HIGHER DEWPOINTS ARE INDICATIVE OF THE INCREASING MOISTURE PROFILE ACROSS THE REGION. CONVECTIVE CHECKLIST REVEALS SLIGHTLY HIGHER CAPE VALUES AND A WEAKER CAP FOR THIS AFTERNOON...COUNTERED BY LOWER LAPSE RATES AND WARMER 500 MB TEMPERATURES. CURRENT THINKING IS THAT THUNDERSTORM ACTIVITY WILL BE MAINLY DRIVEN BY SEABREEZE FORCING...WITH A STRONGER INLAND TROUGH AND HIGHER MOISTURE LEVELS SUGGESTING THAT DIURNAL CONVECTION WILL LIKELY BE MORE WIDESPREAD THAN FRIDAY. THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEABREEZE NEAR THE COAST...BEFORE INITIATING INLAND WITHIN TYPICAL SUMMERTIME INSTABILITY. CONVERGENCE AND FORCING WITHIN THE SURFACE TROUGH ACROSS THE UPSTATE REGION WILL ALLOW FOR STORM INITIATION TO THE WEST THAT COULD EVENTUALLY IMPACT THE FORECAST AREA LATE AFTERNOON AND THROUGH THE EVENING. HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE FORECAST AREA FOR THE AFTERNOON AND EVENING HOURS. SEVERAL STORMS COULD BECOME STRONG TO SEVERE BY MID TO LATE AFTERNOON...AND WILL THUS MAINTAIN MENTION OF THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS OVER 60 MPH...PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN HAZARDS EXPECTED WITHIN STRONGEST STORMS. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMS...REACHING THE LOWER 90S AWAY FROM THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SHORTWAVE ENERGY WILL BE ROTATING WITHIN THE SOUTHWEST FLOW AROUND THE BASE OF THE UPPER TROUGH AND INTO THE CAROLINAS TONIGHT. THIS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP CONVECTION GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND OUTFLOW BOUNDARY INTERACTIONS. HAVE THEREFORE CONTINUED TO MENTION 20/30 POPS THROUGHOUT THE NIGHT. SUNDAY...MUCH OF THE SAME SETUP FOR SUN AND WITH FAVORABLE JET DYNAMICS AND SLIGHTLY HIGHER PRECIPITABLE WATER /PWAT/ VALUES...RAISED POPS TO THE LIKELY CATEGORY FOR MANY AREAS AWAY FROM THE COAST. ONCE AGAIN...CANNOT RULE OUT A FEW STRONG/SEVERE STORMS WITH PLENTY OF INSTABILITY IN PLACE. HEAVY RAIN WILL ALSO BE A CONCERN. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SUNDAY NIGHT THROUGH MONDAY... A WEAK SFC TROUGH WILL CONTINUE TO EFFECT THE SOUTHEAST THROUGH MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA. AN H5 SHORTWAVE IS EXPECTED TO PUSH THROUGH THE REGION EARLY MONDAY PROVIDING ADDITIONAL UPLIFT FOR SCATTERED SHOWERS IN THE MORNING. CLOUD COVER IS EXPECTED TO BE WIDE SPREAD DURING THE DAY LIMITING SFC BASED HEATING IN THE AFTERNOON...HOWEVER...SOUTHERLY FLOW WILL CONTRIBUTE TO MOIST AND UNSTABLE AIR ADVECTING OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN THE AFTERNOON...ALLOWING AFTERNOON THUNDERSTORMS TO DEVELOP. HIGH TEMPS WILL REMAIN AROUND 90 ON MONDAY WITH CLOUD COVER PRESENT. LOW TEMPS WILL BE IN THE LOWER 70S. TUESDAY AND WEDNESDAY... HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON TUESDAY AND BRING A MORE TYPICAL SUMMERTIME WEATHER PATTERN OVER THE SOUTHEAST. IN GENERAL...CONVECTION WILL REMAIN LIMITED ALONG A SEABREEZE THAT DEVELOPS IN THE AFTERNOON ON TUESDAY AND WEDNESDAY. HIGH TEMPS WILL WARM A FEW DEGREES BY MIDWEEK AS SOUTHERLY FLOW CONTINUES. IN GENERAL...HIGHS IN THE LOW 90S AND LOWS IN THE LOW TO MID 70S WILL OCCUR DURING THE WEEK. THURSDAY AND FRIDAY... A SFC LOW WILL SHIFT FROM THE GREAT LAKES TO THE NEW ENGLAND STATES LATE IN THE WEEK. AS THIS OCCURS...A TROUGH WILL DIG INTO THE SOUTHEAST AND ALLOW A SETUP POTENTIAL FOR SCATTERED CONVECTION OVER THE REGION TOWARDS THE END OF THE WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS THE TROUGH ENCOUNTERS THE SOUTHEAST. HIGH TEMPS IN THE LOWER 90S AND LOW TEMPS IN THE MID 70S WILL CONTINUE LATE IN THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTION IS EXPECTED TO AFFECT BOTH KCHS AND KSAV THIS AFTERNOON. WITH LOWER CONVECTIVE TEMPERATURES AND A PINNED SEABREEZE IN GEORGIA...KSAV IS EXPECTED TO SEE MORE PERSISTENT THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. THEREFORE...HAVE MENTIONED MVFR VISIBILITIES AND KEPT VCTS UNTIL 0Z FOR KSAV. ALTHOUGH KCHS WILL SEE A LATER START FOR CONVECTION...CONVECTION IS STILL EXPECTED TO AFFECT THE TERMINAL AND HAVE INCLUDED VCTS FOR THIS AFTERNOON. EXPECT VARIABLE WINDS AROUND 20 KNOTS IN/NEAR ANY THUNDERSTORMS. KEPT BROKEN CEILINGS AROUND 12000 FEET IN BOTH TAFS FOR SATURDAY EVENING INTO SUNDAY. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER SUNSET BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE WITHIN SHRA/TSRA...MAINLY EACH AFTN/EVE...OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... TODAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUN. MODERATE SOUTH TO SOUTHWEST FLOW WILL CONTINUE...WITH WIND SPEEDS MAINLY AT OR BELOW 15 KT. BRIEF INCREASES WILL OCCUR DURING THE AFTERNOON SEABREEZE DEVELOPMENT ALONG THE COAST...AS WELL AS IN THE EVENING DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT RANGE...HIGHEST BEYOND 20 NM. SUNDAY NIGHT THROUGH WEDNESDAY...A BRIEF PERIOD OF SCA CONDITIONS...FOR SEAS...ARE POSSIBLE SUNDAY NIGHT AS A SFC TROUGH SHIFTS INTO THE ATLANTIC WATERS. A TIGHTENED PRESSURE GRADIENT ALONG THIS TROUGH WILL PRODUCE A BRIEF PERIOD OF 5 FOOT WAVES AND SOUTHERLY WINDS BETWEEN 20 TO 25 KNOTS IN THE COASTAL WATERS...BUT MAINLY BEYOND 20 MILES OFFSHORE. CONDITIONS WILL QUICKLY IMPROVE MONDAY AND REMAIN WELL BELOW SCA THROUGH THE REST OF THE EXTENDED AS HIGH PRESSURE BUILDS OVER THE WATERS THROUGH MIDWEEK. IN GENERAL...THE COASTAL WATERS WILL EXPERIENCE WAVES OF 2 TO 3 FEET WITH SOUTHERLY WINDS BETWEEN 10 TO 15 KNOTS. WILL KEEP WATCH FOR POSSIBLE MORNING WATERSPOUTS INTO EARLY NEXT WEEK...AS CLOUD LINES FORM WITHIN A LIGHT WIND REGIME. WEAK SHEAR IN THE LOW LEVELS...AMPLE MOISTURE AND INSTABILITY WILL HELP IN THEIR FORMATION. && .TIDES/COASTAL FLOODING... WILL CONTINUE TO WATCH ELEVATED TIDES FOR AT LEAST TONIGHT DUE TO LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE EVENING HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SAT JUL 5 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RJB
In the hours before
Local storm report, Jul 5, 2:03 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BURROUGHS 31.97N 81.25W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES DOWN NEAR THE OGECHEE RIVER.
0155 PM TSTM WND DMG 5 W HUNTER ARMY AIRFIEL 32.01N 81.23W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG GATEWAY BOULEVARD.
SEVERAL SIGNS ALSO BLOWN DOWN NEAR THIS AREA.
&&
STSpecial weather statement, Jul 5, 2:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT JUL 5 2008 SCZ043-051900- INLAND COLLETON- 211 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL COLLETON COUNTY THROUGH 300 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RITTER...OR ABOUT 10 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 16 MPH. AREAS IN AND AROUND ASHEPOO...GREEN POND...JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 2:30 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
NUMEROUS TREES, POWERLINES, STOP LIGHTS, AND SIGNS DOWN
CITYWIDE. MINOR STREET FLOODING IN THE DOWNTOWN AREA.
&&
VBSpecial weather statement, Jul 5, 3:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT SAT JUL 5 2008 GAZ100-116-118-051945- BULLOCH-INLAND BRYAN-INLAND CHATHAM- 311 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME WEST CENTRAL CHATHAM... CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PEMBROKE TO 11 MILES NORTHWEST OF RICHMOND HILL...MOVING EAST AT 9 MPH. AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL COOKE CROSSROADS 32.95N 80.21W
07/05/2008 E0.75 INCH DORCHESTER SC TRAINED SPOTTER
PENNY SIZE HAIL AND 40 MPH WINDS.
&&
VBSpecial weather statement, Jul 5, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT JUL 5 2008 GAZ099-100-051945- BULLOCH-CANDLER- 322 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR METTER...OR ABOUT OVER METTER...MOVING EAST AT 13 MPH. AREAS IN AND AROUND ALINE...GEORGIA SOUTHERN...HOPEULIKIT...METTER... PORTAL...PULASKI...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:51 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 39 min |
| Jul 5, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Jul 5, 2:17 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| Jul 5, 2:37 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 53 min |
| Jul 5, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 52 min |
| Jul 5, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 35 min |
| Jul 5, 6:46 PM EDT | Special Marine Warning | CHS | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.